Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 25, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 11, 2024, 2:00 PM CST for Clarke County, Washington County, Wilcox County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2024, 2:00 PM CST (20:00 UTC)
- Expired
- Feb 11, 2024, 2:45 PM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 137 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814
WUUS54 KMOB 112000
SVRMOB
ALC025-129-131-112045-
/O.NEW.KMOB.SV.W.0025.240211T2000Z-240211T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
200 PM CST Sun Feb 11 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in southwestern Alabama...
Northern Clarke County in southwestern Alabama...
Southwestern Wilcox County in south central Alabama...
* Until 245 PM CST.
* At 200 PM CST, a severe thunderstorm was located 6 miles north of
Saint Stephens, or 13 miles northwest of Jackson, moving northeast
at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville, Grove Hill, Saint Stephens, Pine Hill, and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3206 8758 3184 8740 3183 8743 3183 8750
3181 8750 3181 8752 3178 8752 3151 8809
3166 8820 3170 8814 3170 8809 3173 8809
3199 8769 3200 8763 3203 8762
TIME...MOT...LOC 2000Z 236DEG 40KT 3163 8807
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
816
WWUS54 KMOB 112019
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
219 PM CST Sun Feb 11 2024
ALC129-112029-
/O.CAN.KMOB.SV.W.0025.000000T0000Z-240211T2045Z/
Washington AL-
219 PM CST Sun Feb 11 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3206 8758 3184 8740 3183 8743 3183 8750
3181 8750 3181 8752 3178 8752 3163 8790
3165 8797 3171 8797 3199 8769 3200 8763
3203 8762
TIME...MOT...LOC 2019Z 245DEG 33KT 3168 8789
$$
ALC025-131-112045-
/O.CON.KMOB.SV.W.0025.000000T0000Z-240211T2045Z/
Clarke AL-Wilcox AL-
219 PM CST Sun Feb 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES...
At 219 PM CST, a severe thunderstorm was located 6 miles west of
Grove Hill, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thomasville, Grove Hill, Pine Hill, and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3206 8758 3184 8740 3183 8743 3183 8750
3181 8750 3181 8752 3178 8752 3163 8790
3165 8797 3171 8797 3199 8769 3200 8763
3203 8762
TIME...MOT...LOC 2019Z 245DEG 33KT 3168 8789
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$333
WWUS54 KMOB 112036
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
236 PM CST Sun Feb 11 2024
ALC025-131-112045-
/O.EXP.KMOB.SV.W.0025.000000T0000Z-240211T2045Z/
Clarke AL-Wilcox AL-
236 PM CST Sun Feb 11 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
SOUTHWESTERN WILCOX COUNTIES WILL EXPIRE AT 245 PM CST...
The storm which prompted the warning has weakened below severe
limits, therefore, the warning will be allowed to expire. However,
gusty winds are still possible with this thunderstorm.
LAT...LON 3206 8758 3184 8740 3183 8743 3183 8750
3181 8750 3181 8752 3178 8752 3163 8790
3165 8797 3171 8797 3199 8769 3200 8763
3203 8762
TIME...MOT...LOC 2035Z 236DEG 40KT 3177 8773
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 12:36 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 11, 12:36 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1236 PM CST Sun Feb 11 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CST Sun Feb 11 2024
MVFR to IFR ceilings continue to spread across the region at
issuance time. These ceilings will continue through the afternoon
and evening hours before lowering further to LIFR for the late
evening and overnight timeframe. Sea fog development will once
again be possible tonight, likely spreading inland throughout the
night. Some of this fog may be dense, especially for areas close
to the coast. Additionally, coverage of showers and thunderstorms
will increase tonight especially as we get into the overnight
hours. Expect brief reductions in visibility in some of the
heavier activity. A few strong storms, capable of producing gusty,
erratic winds, large hail, and possibly a few tornadoes will also
be possible. This activity will end from west to east during the
late morning hours as a cold front pushes through the region. /96
&&
.NEAR TERM...
(Now through Monday)
Issued at 1236 PM CST Sun Feb 11 2024
An upper low advances across the south central states through Monday
morning, then moves to near the Arkansas/Tennessee border Monday
afternoon. An associated surface low is currently located over
eastern Texas with a frontal boundary extending to across central
Mississippi and northern Alabama. The surface low advances to near
the Arkansas/Mississippi border late tonight before continuing into
eastern Kentucky late in the period, and in the process brings a
strong cold front through the forecast area on Monday. A series of
shortwaves continue to move across the forecast area ahead of the
approaching cold front. Timing the best deep layer lift associated
with this pattern has become increasingly difficult which in turn
makes for low confidence with how the associated convection will
play out. Indicated MLCAPE values could be as high as 1000-1500 J/kg
tonight into tomorrow (but will more likely be up to near 1000 J/kg)
before the front moves through, but model soundings continue to
exhibit characteristics that could hamper convective development.
The low confidence with the pattern also applies to how the model
soundings will evolve, but for the most part there are three main
concerns until the front moves through. The first is that there is a
tendency for unfavorable low level lapse rates which means that
convection may struggle to access much of the favorable low level
shear. The second is that a mid level warm layer is indicated for
much of the area before eroding from west to east late tonight into
early Monday morning. The third concern is that the column will
likely be steadily moistening which means that mid level dry air
essential for supporting a severe weather risk looks increasingly
dubious. The bottom line is that there is low confidence for how
convection will evolve, and as a consequence, the potential for
severe storms. CAMS (Convection Allowing Models) do indicate some
stronger storms developing but for the most part look to remain
below severe limits, adding to the low confidence for severe storm
development. It was noted that surf heights will be building on
Monday, so have opted to issue a High Surf Advisory which will be in
effect from 18Z Monday until 12Z Tuesday for surf heights of 5 to 7
feet. A marine Dense Fog Advisory will be in effect for Mobile Bay
and the Mississippi Sound until 6 am Monday, and will need to
monitor for the potential for dense fog to develop overnight, mainly
near the coast. Lows tonight will be rather mild and range from
around 60 to the lower 60s. Highs on Monday will be in the upper 60s
to lower 70s. A High Risk of rip currents continues through Monday.
/29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 61 68 40 60 37 64 42 68 / 90 80 0 0 0 0 0 0
Pensacola 63 68 43 59 40 63 45 66 / 80 90 0 0 0 0 0 0
Destin 64 68 45 61 44 64 49 66 / 80 90 10 0 0 0 0 0
Evergreen 62 70 39 59 35 66 39 69 / 90 90 10 0 0 0 0 0
Waynesboro 59 68 38 59 35 66 39 68 / 90 60 0 0 0 0 0 0
Camden 61 70 38 57 34 64 37 67 / 90 90 0 0 0 0 0 0
Crestview 64 72 39 61 35 66 39 69 / 80 90 10 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.
FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until 6 PM CST this evening for GMZ630>632.
Small Craft Advisory from 9 AM Monday to 9 AM CST Tuesday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:52 AM CST | Small Craft Advisory | MOB | 47 hr | |
| Feb 11, 12:37 PM CST | High Surf Advisory | MOB | Baldwin, Mobile | 40 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.